Alert archive / California / Red Flag Warnings in 2009
Red Flag Warning 3, NWS Los Angeles, CA
NWS Los Angeles, CA issued this red flag warning at May 12, 2009, 9:30 AM PDT. It took effect at May 12, 2009, 5:00 PM PDT. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2009, 9:30 AM PDT (16:30 UTC)
- In effect from
- May 12, 2009, 5:00 PM PDT
- Expired
- May 14, 2009, 11:00 AM PDT
- In force
- 42 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KLOX 121630 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 930 AM PDT TUE MAY 12 2009 ...RED FLAG WARNING IN EFFECT FOR THE SANTA YNEZ RANGE AND THE SOUTH COAST OF SANTA BARBARA COUNTY FROM 5 PM THIS AFTERNOON THROUGH 11 AM THURSDAY MORNING DUE TO GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY... .HIGH PRESSURE WILL BEGIN TO BUILD INTO NORTHERN AND CENTRAL CALIFORNIA IN THE WAKE OF A WEAK WEATHER SYSTEM PASSING THROUGH THE PACIFIC NORTHWEST. THIS WILL BRING ANOTHER ROUND OF NORTH SUNDOWNER WINDS TO THE SANTA YNEZ RANGE AND COASTAL AREAS OF SOUTHERN SANTA BARBARA COUNTY BEGINNING LATE THIS AFTERNOON AND CONTINUING THROUGH THURSDAY MORNING. AT THE SAME TIME...HUMIDITY LEVELS WILL FALL TO VERY LOW LEVELS...REACHING THE TEENS AND EVEN LOCAL SINGLE DIGIT READINGS. WITH CONSIDERABLE DEAD FUELS...THERE IS HIGH POTENTIAL THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. COMPUTER MODELS ARE SHOWING THAT ANOTHER NIGHT OF STRONG WINDS IS POSSIBLE THURSDAY NIGHT AND THE POTENTIAL EXISTS THAT THE RED FLAG WARNING MAY NEED TO BE EXTENDED BEYOND THURSDAY MORNING. CAZ239-130030- /O.UPG.KLOX.FW.A.0002.090513T0000Z-090514T1800Z/ /O.NEW.KLOX.FW.W.0003.090513T0000Z-090514T1800Z/ SANTA BARBARA COUNTY SOUTH COAST- 930 AM PDT TUE MAY 12 2009 ...RED FLAG WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT THURSDAY DUE TO GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. NORTH WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH BELOW PASSES AND CANYONS ARE POSSIBLE ALONG THE SOUTH COAST OF SANTA BARBARA COUNTY BEGINNING LATE THIS AFTERNOON AND CONTINUING THROUGH THURSDAY MORNING. THE STRONGEST WINDS WILL BE IN THE EVENING HOURS EACH DAY. IN ADDITION...RELATIVE HUMIDITY VALUES WILL FALL TO CRITICAL LEVELS WITH MINIMUMS VALUES IN THE TEENS AND EVEN SINGLE DIGITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ CAZ252-130030- /O.UPG.KLOX.FW.A.0002.090513T0000Z-090514T1800Z/ /O.NEW.KLOX.FW.W.0003.090513T0000Z-090514T1800Z/ SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- 930 AM PDT TUE MAY 12 2009 ...RED FLAG WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT THURSDAY DUE TO GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. NORTH WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 55 MPH THROUGH PASSES AND CANYONS AND OVER RIDGES ARE POSSIBLE ACROSS THE SANTA YNEZ RANGE BEGINNING LATE THIS AFTERNOON AND CONTINUING THROUGH THURSDAY MORNING. THE STRONGEST WINDS WILL BE IN THE EVENING HOURS. IN ADDITION...RELATIVE HUMIDITY VALUES WILL FALL TO CRITICAL LEVELS WITH MINIMUMS VALUES IN THE TEENS AND EVEN SINGLE DIGITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ WOFFORD
5 follow-up statements
000 WWUS86 KLOX 122233 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 333 PM PDT TUE MAY 12 2009 ...RED FLAG WARNING IN EFFECT FOR THE SANTA YNEZ RANGE AND THE SOUTH COAST OF SANTA BARBARA COUNTY FROM 5 PM THIS AFTERNOON THROUGH 11 AM THURSDAY MORNING DUE TO GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY... .HIGH PRESSURE WILL BEGIN TO BUILD INTO NORTHERN AND CENTRAL CALIFORNIA IN THE WAKE OF A WEAK WEATHER SYSTEM PASSING THROUGH THE PACIFIC NORTHWEST. THIS WILL BRING ANOTHER ROUND OF NORTH SUNDOWNER WINDS TO THE SANTA YNEZ RANGE AND COASTAL AREAS OF SOUTHERN SANTA BARBARA COUNTY BEGINNING LATE THIS AFTERNOON AND CONTINUING THROUGH THURSDAY MORNING. AT THE SAME TIME...HUMIDITY LEVELS WILL FALL TO VERY LOW LEVELS...REACHING THE TEENS AND EVEN LOCAL SINGLE DIGIT READINGS. WITH CONSIDERABLE DEAD FUELS...THERE IS HIGH POTENTIAL THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. COMPUTER MODELS ARE SHOWING THAT ANOTHER NIGHT OF STRONG WINDS IS POSSIBLE THURSDAY NIGHT AND THE POTENTIAL EXISTS THAT THE RED FLAG WARNING MAY NEED TO BE EXTENDED BEYOND THURSDAY MORNING. CAZ239-131700- /O.CON.KLOX.FW.W.0003.090513T0000Z-090514T1800Z/ SANTA BARBARA COUNTY SOUTH COAST- 333 PM PDT TUE MAY 12 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY DUE TO GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY. NORTH WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH BELOW PASSES AND CANYONS ARE POSSIBLE ALONG THE SOUTH COAST OF SANTA BARBARA COUNTY BEGINNING LATE THIS AFTERNOON AND CONTINUING THROUGH THURSDAY MORNING. THE STRONGEST WINDS WILL BE IN THE EVENING HOURS EACH DAY. IN ADDITION...RELATIVE HUMIDITY VALUES WILL FALL TO CRITICAL LEVELS WITH MINIMUMS VALUES IN THE TEENS AND EVEN SINGLE DIGITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ CAZ252-131700- /O.CON.KLOX.FW.W.0003.090513T0000Z-090514T1800Z/ SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- 333 PM PDT TUE MAY 12 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY DUE TO GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY. NORTH WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 55 MPH THROUGH PASSES AND CANYONS AND OVER RIDGES ARE POSSIBLE ACROSS THE SANTA YNEZ RANGE BEGINNING LATE THIS AFTERNOON AND CONTINUING THROUGH THURSDAY MORNING. THE STRONGEST WINDS WILL BE IN THE EVENING HOURS. IN ADDITION...RELATIVE HUMIDITY VALUES WILL FALL TO CRITICAL LEVELS WITH MINIMUMS VALUES IN THE TEENS AND EVEN SINGLE DIGITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ WOFFORD
000 WWUS86 KLOX 131709 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1009 AM PDT WED MAY 13 2009 ...RED FLAG WARNING REMAINS IN EFFECT FOR THE SANTA YNEZ RANGE AND THE SOUTH COAST OF SANTA BARBARA COUNTY UNTIL 11 AM THURSDAY MORNING DUE TO GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY... .GUSTY SUNDOWNER WINDS ARE EXPECTED TO REINTENSIFY LATE THIS AFTERNOON AND EVENING...BEGINNING IN A MORE NORTHWEST TO NORTH DIRECTION. THE LOW LEVEL FLOW IS EXPECTED TO SHIFT TO A MORE NORTHEASTERLY DIRECTION OVERNIGHT INTO EARLY THURSDAY MORNING... FOCUSING THE STRONGEST WINDS IN THE MONTECITO HILLS AREA. FAVORED PASSES AND CANYONS IN SOUTHERN SANTA BARBARA COUNTY COULD EXPERIENCE WIND GUSTS BETWEEN 50 AND 60 MPH...WITH HUMIDITIES LOWERING INTO THE TEENS AND TEMPERATURES CLIMBING INTO THE 80S. ANOTHER ROUND OF STRONG SUNDOWNER WINDS ARE EXPECTED AGAIN LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT. AT THIS TIME...IT APPEARS THAT HUMIDITY LEVELS MAY BE A BIT HIGHER DUE TO AN INFLUX OF LOW LEVEL MOISTURE FROM THE NORTHEAST. CAZ239-132300- /O.CON.KLOX.FW.W.0003.000000T0000Z-090514T1800Z/ SANTA BARBARA COUNTY SOUTH COAST- 1009 AM PDT WED MAY 13 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY DUE TO GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY. AREAS OF NORTHWEST TO NORTH WINDS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON AND EVENING...INCREASING TO 25 TO 35 MPH WITH LOCAL GUSTS TO 55 MPH BELOW PASSES AND CANYONS. THE WINDS ARE EXPECTED TO SHIFT TO A MORE NORTHEASTERLY DIRECTION OVERNIGHT INTO EARLY THURSDAY MORNING... FAVORING THE MONTECITO HILLS AREA AT THAT TIME. WIND PRONE AREAS AND FOOTHILL LOCATIONS WILL EXPERIENCE HUMIDITIES FALLING INTO THE TEENS WITH TEMPERATURES RISING INTO THE 80S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ CAZ252-132300- /O.CON.KLOX.FW.W.0003.000000T0000Z-090514T1800Z/ SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- 1009 AM PDT WED MAY 13 2009 ...RED FLAG WARNING REMAINS IN EFFECT FOR THE SANTA YNEZ RANGE UNTIL 11 AM PDT THURSDAY DUE TO GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY. AREAS OF NORTHWEST TO NORTH WINDS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON AND EVENING...INCREASING TO 25 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH THROUGH PASSES AND CANYONS. THE WINDS ARE EXPECTED TO SHIFT TO A MORE NORTHEASTERLY DIRECTION OVERNIGHT INTO EARLY THURSDAY MORNING...FAVORING THE MONTECITO HILLS AREA AT THAT TIME. HUMIDITY LEVELS ARE EXPECTED TO FALL INTO THE TEENS ACROSS THE SANTA YNEZ RANGE...WITH TEMPERATURES RISING INTO THE 80S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ GOMBERG
000 WWUS86 KLOX 132159 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 259 PM PDT WED MAY 13 2009 ...RED FLAG WARNING REMAINS IN EFFECT FOR THE SANTA YNEZ RANGE AND THE SOUTH COAST OF SANTA BARBARA COUNTY UNTIL 11 AM THURSDAY MORNING DUE TO GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY... .GUSTY SUNDOWNER WINDS ARE EXPECTED TO REINTENSIFY LATE THIS AFTERNOON AND EVENING...BEGINNING IN A MORE NORTHWEST TO NORTH DIRECTION. THE LOW LEVEL FLOW IS EXPECTED TO SHIFT TO A MORE NORTHEASTERLY DIRECTION OVERNIGHT INTO EARLY THURSDAY MORNING... FOCUSING THE STRONGEST WINDS IN THE MONTECITO HILLS AREA. FAVORED PASSES AND CANYONS IN SOUTHERN SANTA BARBARA COUNTY COULD EXPERIENCE WIND GUSTS BETWEEN 50 AND 60 MPH...WITH HUMIDITIES LOWERING INTO THE TEENS AND TEMPERATURES CLIMBING INTO THE 80S. ANOTHER ROUND OF SUNDOWNER WINDS ARE EXPECTED AGAIN LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT...SIMILAR IN STRENGTH AS TONIGHT. AT THIS TIME...IT APPEARS THAT HUMIDITY LEVELS MAY BE A BIT HIGHER DUE TO AN INFLUX OF LOW LEVEL MOISTURE FROM THE NORTHEAST. CAZ239-141700- /O.CON.KLOX.FW.W.0003.000000T0000Z-090514T1800Z/ SANTA BARBARA COUNTY SOUTH COAST- 259 PM PDT WED MAY 13 2009 ...RED FLAG WARNING IN EFFECT UNTIL 11 AM PDT THURSDAY DUE TO GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY. AREAS OF NORTHWEST TO NORTH WINDS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON AND EVENING...INCREASING TO 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH BELOW PASSES AND CANYONS. THE WINDS ARE EXPECTED TO SHIFT TO A MORE NORTHEASTERLY DIRECTION OVERNIGHT INTO EARLY THURSDAY MORNING... FAVORING THE MONTECITO HILLS AREA AT THAT TIME. WIND PRONE AREAS AND FOOTHILL LOCATIONS WILL EXPERIENCE HUMIDITIES FALLING INTO THE TEENS WITH TEMPERATURES RISING INTO THE 80S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ CAZ252-141700- /O.CON.KLOX.FW.W.0003.000000T0000Z-090514T1800Z/ SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- 259 PM PDT WED MAY 13 2009 ...RED FLAG WARNING IN EFFECT FOR THE SANTA YNEZ RANGE UNTIL 11 AM PDT THURSDAY DUE TO GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY. AREAS OF NORTHWEST TO NORTH WINDS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON AND EVENING...INCREASING TO 25 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH THROUGH PASSES AND CANYONS. THE WINDS ARE EXPECTED TO SHIFT TO A MORE NORTHEASTERLY DIRECTION OVERNIGHT INTO EARLY THURSDAY MORNING...FAVORING THE MONTECITO HILLS AREA AT THAT TIME. HUMIDITY LEVELS ARE EXPECTED TO FALL INTO THE TEENS ACROSS THE SANTA YNEZ RANGE...WITH TEMPERATURES RISING INTO THE 80S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ GOMBERG
000 WWUS86 KLOX 141604 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 904 AM PDT THU MAY 14 2009 ...RED FLAG WARNING REMAINS IN EFFECT FOR THE SANTA YNEZ RANGE AND THE SOUTH COAST OF SANTA BARBARA COUNTY UNTIL 11 AM THURSDAY MORNING DUE TO GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY... .THE GUSTY NORTH TO NORTHEAST WINDS AFFECTING THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE THIS MORNING WILL GRADUALLY DIMINISH THROUGH THE DAY...ALLOWING THE RED FLAG WARNING TO EXPIRE LATER THIS MORNING. TEMPERATURES WILL CLIMB WELL INTO THE 80S WITH HUMIDITIES LOWERING INTO THE UPPER TEENS IN THE FOOTHILLS LATER THIS AFTERNOON AS SUNDOWNER WINDS REDEVELOP. AT THIS TIME...IT APPEARS THAT THE SUNDOWNER WINDS WILL BE MORE LOCALIZED AND NOT AS STRONG AS LAST NIGHT. IN ADDITION...SOME MOISTURE FROM THE INTERIOR IS EXPECTED TO RAISE HUMIDITIES OVERNIGHT...KEEPING HUMIDITY LEVELS ABOVE CRITICAL RED FLAG THRESHOLDS. CAZ239-141800- /O.CON.KLOX.FW.W.0003.000000T0000Z-090514T1800Z/ SANTA BARBARA COUNTY SOUTH COAST- 904 AM PDT THU MAY 14 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH LOCAL GUSTS TO 35 MPH BELOW PASSES AND CANYONS WILL GRADUALLY DIMINISH THROUGH THE DAY. THE WINDS WILL MOSTLY BE CONFINED TO THE FOOTHILLS NEAR MONTECITO THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ CAZ252-141800- /O.CON.KLOX.FW.W.0003.000000T0000Z-090514T1800Z/ SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- 904 AM PDT THU MAY 14 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH THROUGH PASSES AND CANYONS WILL GRADUALLY DIMINISH THROUGH THE DAY. THE WINDS WILL BE STRONGEST NEAR MONTECITO HILLS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ GOMBERG
000 WWUS86 KLOX 141810 RFWLOX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1110 AM PDT THU MAY 14 2009 ...RED FLAG WARNING ALLOWED TO EXPIRE FOR THE SANTA YNEZ RANGE AND SANTA BARBARA SOUTH COAST... .THE GUSTY NORTHERLY WINDS THAT AFFECTED THE WARNING AREA LAST NIGHT AND EARLIER THIS MORNING HAS DIMINISHED...ALLOWING THE EXPIRATION OF THE RED FLAG WARNING. SUNDOWNER WINDS ARE EXPECTED TO REDEVELOP TONIGHT BUT ARE NOT EXPECTED TO BE AS STRONG. IN ADDITION...HUMIDITY LEVELS ARE EXPECTED TO BE HIGHER TONIGHT...ABOVE CRITICAL RED FLAG THRESHOLDS. CAZ239-252-141915- /O.EXP.KLOX.FW.W.0003.000000T0000Z-090514T1800Z/ SANTA BARBARA COUNTY SOUTH COAST- SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- 1110 AM PDT THU MAY 14 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ GOMBERG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at May 12, 9:25 AM PDT, 5 minutes earlier.
Area forecast discussion, May 12, 9:25 AM PDT, 5 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 925 AM PDT TUE MAY 12 2009 .SHORT TERM (TONIGHT-THU)...MARINE LAYER THIS MORNING AT LAX WAS NEAR 2700 FT DEEP...WITH LOW CLOUDS MAINLY S OF POINT CONCEPTION. SOME RADIATION FOG WAS ALSO NOTED OVER A FEW INLAND VALLEYS OF SLO/SBA COUNTIES THIS MORNING AS WELL...BUT HAVE LARGELY DISSIPATED AT MID MORNING. WITH THE DEEPENING MARINE LAYER AND EDDY CIRCULATION OVER THE SOCAL BIGHT...THERE WAS PATCHY DRIZZLE ACROSS THE COASTAL PLAIN AND INTO SOME OF THE VALLEYS EARLY THIS MORNING OVER VTU/L.A. COUNTIES. THE MARINE LAYER CLOUDS ARE EXPECTED TO CLEAR BACK TO THE COAST BY AFTERNOON WITH MOSTLY SUNNY SKIES EXPECTED IN ALL AREAS. THE BIG STORY TODAY ARE THE WINDS WHICH WERE ALREADY GUSTING OVER 40 MPH OVER PARTS OF THE ANTELOPE VALLEY AND L.A./VTU MTNS. A HIGH WIND WARNING IS IN EFFECT FOR THE ANTELOPE VALLEY THIS AFTERNOON INTO THIS EVENING...AND ALSO FOR THE L.A./VTU MTNS TODAY THRU 3 AM WEDNESDAY. WITH GUSTY WINDS EXPECTED ON THE CENTRAL COAST TODAY... WILL BE ISSUING A WIND ADVISORY FOR THIS AREA AS WINDS SHOULD GUST TO AT LEAST 35 MPH AT TIMES MAINLY THIS AFTERNOON INTO EARLY THIS EVENING. THE NORTHWEST TO NORTH FLOW IS EXPECTED TO INCREASE OVER THE SBA S COAST AND MOUNTAINS THIS EVENING AS WELL AS THE N-S PRESSURE GRADIENT INCREASES...WITH WINDS POSSIBLY GUSTING TO 60 MPH BELOW AND THROUGH THE PASSES AND CANYONS THIS EVENING THRU LATE TONIGHT. IT LOOKS LIKE THE STRONGEST WINDS MAY BE MAINLY AROUND AND WEST OF SAN MARCOS PASS INCLUDING GAVIOTA PASS. WILL ALSO BE ISSUING A HIGH WIND WATCH FOR THIS AREA THIS MORNING VALID FOR THIS EVENING THRU LATE TONIGHT...PLEASE SEE LAXNPWLOX FOR DETAILS ON THE STRONG AND POTENTIALLY DAMAGING WINDS OVER PORTIONS OF THE FORECAST AREA. ...REMAINDER FROM PREVIOUS DISCUSSION... MORE WINDS WEDNESDAY WITH ADVISORIES VERY LIKELY IN THE MOUNTAINS... THE SANTA MONICAS...AND THE SANTA CLARITA VLY. WARNINGS MAY BE NEEDED IN THE MTNS. ANOTHER SUNDOWNER WEDNESDAY NIGHT...A LITTLE STRONGER BY ABOUT 5 MPH THAN TONIGHT. THE BIGGER STORY WILL BE THROUGH THE I-5 CORRIDOR WHERE IT LOOKS LIKE ANOTHER ROUND OF WARNING LEVEL WINDS. THURSDAY WILL BE QUITE A BIT LIKE WEDNESDAY...EXCEPT THAT A GOOD SHOT OF UPPER LEVEL SUPPORT IS FORECAST OVER THE SBA SOUTH COAST. THE WRF HAS BEEN A LITTLE WONKY WITH WINDS LATELY AND DO NOT COMPLETELY TRUST IT...BUT HAVE TO BE WARY OF POSSIBLE WARNING LEVEL WINDS THU MORNING. OTHERWISE LITTLE IF ANYTHING CHANGES SYNOPTICALLY. THE NORTH GRADIENTS INCREASE WHILE THE WEST GRADIENTS SUBSIDE SO THE ANTELOPE VLY WINDS WILL SLACKEN SOME. .LONG TERM (FRI-MON)...THE EC AND GFS AGREE THAT FRIDAY WILL BE BREEZY BUT NOT AS MUCH AS WED AND THU. IT WILL ALSO BE THE LAST DAY OF THE WINDS AS THE NW FLOW SUBSIDED IN RESPONSE TO BUILDING HIGH PRESSURE COMING UP FROM THE SOUTHWEST. THE WEEKEND LOOKS WARM...VERY WARM AS A LARGE HIGH PRESSURE SYSTEM SETS UP OVER THE AREA. THERE IS ENOUGH NE FLOW TO ELIMINATE THE MARINE LAYER AND CAUSE A NICE COMPRESSIONAL BUMP UP FOR THE COASTS AND VLYS. THE BEST OFFSHORE FLOW IS SATURDAY WHICH MAY MEAN THE COASTS WILL HAVE PEAK TEMPS SAT. BUT HGTS INCREASE FURTHER SUNDAY WHICH WOULD MAKE THAT THE WARMEST DAY OF THE WEEK FOR THE INTERIOR. THE EC AND GFS DISAGREE ON HOW WARM WITH THE EC FCST ABOUT 5 DEGREES WARMER THAN THE ALREADY WARM GFS. TRENDED TOWARDS THE GFS SOLN BUT WILL MONITOR. MONDAY IS SORT OF A TOSS UP WITH THE GFS FORECASTING COOLING AND THE EC SHOWING ONE MORE DAY OF HEAT. BUMPED TEMPS DOWN A COUPLE OF DEGREES FROM SUNDAYS AND WILL REASSESS THE SITUATION IN 24 HOURS. && .AVIATION... 12/1100Z 1800 FOOT MARINE LAYER HAS PUSHED CLOUDS ACROSS THE COASTS AND MOST VLYS. GOOD ONSHORE PUSH WILL HINDER BURN OFF TODAY. KOXR MAY STRUGGLE TO CLEAR TODAY BUT OTHER TAFS WILL CLEAR A FEW HOURS LATER THAN NORMAL AROUND NOON ON THE COAST AND LATE MORNING IN THE VALLEYS. KLAX...GOOD CONFIDENCE IN TAF THROUGH 04Z WITH THIS MORNINGS BURN OFF LIKELY WITH IN AN HOUR OF NOON FCST TIME. LOWER CONFIDENCE IN CLOUDS RETURNING TONIGHT WITH CLOUDS LIKELY ARRIVING LATE BUT COULD SEE LOWER CIGS IN SLIGHTLY BEFORE MIDNIGHT. KBUR...GOOD CONFIDENCE IN TAF. SOME LLWS SETTING UP LATER TONIGHT. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). HIGH WIND WATCH (SEE LAXNPWLOX). RED FLAG WARNING (SEE LAXRFWLOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). GALE WATCH (SEE LAXMWWLOX). && PUBLIC...SIRARD/RORKE AVIATION...BRUNO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 12, 6:00 AM PDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT TUE MAY 12 2009 CAZ034>041-044>046-051>054-059-087-088-547-548-131300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT TUE MAY 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY VERY STRONG WINDS WILL CERATE HAZARDS IN THE MOUNTAINS AND DESERTS TODAY. ADDITIONALLY THE WINDS WILL CREATE HAZARDOUS AREAS OF QUARTER MILE VISIBILITIES IN BLOWING SAND AND DUST. LOCAL DENSE FOG WILL CREATE DRIVING HAZARDS IN SOUTHERN SANTA BARBARA COUNTY. MARINERS WILL FACE A HAZARDOUS GALE ACROSS ALL THE OUTER WATERS. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY DANGEROUS WIND GUSTS TO 60 MILES PER HOUR WILL CONTINUE IN THE MOUNTAINS WHILE ADVISORY LEVEL WIND GUSTS WILL BE LIKELY BELOW PASSES AND CANYONS ACROSS THE COASTS AND VALLEYS. LOW HUMIDITIES WILL COMBINE WITH THE WINDS TO PRODUCE A HAZARDOUS FIRE WEATHER ENVIRONMENT. MARINERS WILL FACE A HAZARDOUS GALE ACROSS ALL THE OUTER WATERS. A SIGNIFICANT HEAT WAVE WILL GRIP THE AREA OVER THE WEEKEND. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 5:53 PM PDT | Wind Advisory | LOX | 27 hr | |
| May 12, 4:04 AM PDT | High Wind Warning | LOX | 55 hr | |
| May 12, 10:03 AM PDT | High Wind Watch | LOX | 4 hr | |
| May 12, 1:58 PM PDT | Wind Advisory | LOX | Los Angeles | 45 hr |
Nearby
Red Flag Warnings in California, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.